Alert archive / Kansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 191, NWS Dodge City, KS

September 21, 1994Barber County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 21, 1994, 5:12 PM CDT for Barber County, Kansas. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Sep 21, 1994, 5:12 PM CDT (22:12 UTC)
Expired
Sep 21, 1994, 6:00 PM CDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Barber County, KS

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 212212 RRA
SVRDDC
KSC007-212300-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
512 PM CDT WED SEP 21 1994
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL  600 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...NORTHERN BARBER COUNTY
 
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES NORTHWEST OF MEDICINE LODGE AND A SEVERE
THUNDERSTORM NEAR ISABEL...OR 15 MILES NORTHEAST OF MEDICINE LODGE.
MOVEMENT OF THESE STORMS WAS SOUTHEAST 25 MILES AN HOUR. THESE STORMS
WILL BE IN THE SUN CITY AND ISABEL AREAS BY 515 PM.(
 
THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS.
 
TAKE SHELTER NOW!
 
FRANCIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:30 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 21, 3:30 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT WED SEP 21 1994

CURRENT ANALYSIS...88D AND SATELLITE INDICATE NGM POPS TOO DRY AND APPR
MORE IN LINE WITH ETA.  TRW DVLPMT LIKELY ALONG FRONT WITH SFC HTG BCMG
POST FRNTL RW AS COLD AIR MOVES IN.  SEE PARTIAL CLEARING TMRW BUT XPCT
LOTS OF COLD AIR SC AS COLD AIR MOVES IN.  OTHRWISE TEMPS APPR REASONABLE
WILD CARD IS AMT CLDS AND PRECIP.  LIKE AVN LATER WITH GOOD CHANCE OF
WRAPAROUND MOISTURE ESPECIALLY SINCE TREND IS TO MOVE UPPR LOW SE W EACH
RUN

NICHOLS/HUTTON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 3:07 PM CDTSevere Thunderstorm WarningDDCFord27 min
Sep 21, 3:19 PM CDTSevere Thunderstorm WarningDDCHodgeman, Pawnee29 min
Sep 21, 4:16 PM CDTSevere Thunderstorm WarningDDCKiowa, Pratt44 min
Sep 21, 5:00 PM CDTSevere Thunderstorm WarningDDCPratt39 min
Sep 21, 5:03 PM CDTSevere Thunderstorm WarningDDCClark42 min
Sep 21, 5:32 PM CDTSevere Thunderstorm WarningDDCBarber43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.